Custom Search

News

Wednesday 01 March 2000

Laryngospasm and paradoxical bronchoconstriction after repeated doses of beta 2-agonists containing edetate disodium.

By: Mutlu GM, Moonjelly E, Chan L, Olopade CO.

Mayo Clin Proc 2000 Mar;75(3):285-7

A 22-year-old woman with mild intermittent asthma, who had no previous history of an adverse reaction to an albuterol metered-dose inhaler, developed paradoxical bronchoconstriction after inhalation of the fourth dose of an albuterol nebulizer solution. She experienced the same symptoms and laryngospasm with repeated inhalations of albuterol and metaproterenol nebulizer solutions that contained edetate disodium. Each episode responded to racemic and subcutaneously administered epinephrine. To our knowledge, this is the first report of paradoxical bronchoconstriction and laryngospasm due to repeated doses of beta 2-agonist solutions with edetate disodium.

Use of this site is subject to the following terms of use